Results 1 to 9 of 9

Thread: Tegretol Level too High

  1. #1
    Distinguished Community Member
    Join Date
    Oct 2006
    Posts
    954
    Blog Entries
    9

    Default Tegretol Level too High

    Hi Everyone,
    Our incredibly wonderful new GP here (well, old and new - we had him before we left for England in 2006) - did a bunch of baseline bloodwork on Nick and his tegretol level turned out to be 81. His GGT was 350. So, we've lowered his dose from 30ml twice a day to 20ml twice a day and we have an appt with the best adult epilepsy specialist in town on Nov 1. (A Miracle! There's a waiting list of up to a year and a half, we managed to skip the queue somehow, I think because they are all scared of how complex Nick is!)

    Anyway, last night he did have more seizures overnight (8, mostly mild with I think three that were bigger and involved legs as well as arms).

    I'll keep you posted and anyone with experience with high levels of teg. please chime in!
    Thanks!!!! Donna
    Donna, Mum to Natalie (22), ablebodied, kind and beautiful and Nicholas(26), severe CP, non-verbal, tube fed, multiple surgeries, chronic pain, happy kid except when the Liverpool football club or the Ottawa Senators Hockey Team are losing!
    Check out my blog: http://www.donnathomson.com


  2. #2

    Default

    so you are in town are you? T.O or Ottawa? glad you got back in to your previous doctor. Hope he does ok
    Lucinda
    mom to four boys who keep things interesting...

  3. #3
    Distinguished Community Member
    Join Date
    Oct 2006
    Posts
    954
    Blog Entries
    9

    Default

    Hi, Yes we moved back home to Ottawa a couple of weeks ago. Happy to be home but moving is something I wouldn't recommend, esp. to other neuro parents! lol

    Donna
    Donna, Mum to Natalie (22), ablebodied, kind and beautiful and Nicholas(26), severe CP, non-verbal, tube fed, multiple surgeries, chronic pain, happy kid except when the Liverpool football club or the Ottawa Senators Hockey Team are losing!
    Check out my blog: http://www.donnathomson.com


  4. #4
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    NY
    Posts
    518

    Default

    Hi Donna,

    There have been times when my tegretol level got way to high when I was taking it. I felt like I was drunk and I couldn't even stand up on my own my husband had to hold me or I would have fallen. I finally found out
    that I was taking an antibiotic that caused my tegretol level to rise to a danger point and I also found out I wasn't to be drinking grapefruit juice or eating grapefruit because the enzymes in the fruit would mess up the tegretol.
    When your son sees his Dr. you might want to ask the Dr. to do an DNA test on him. By doing this they can find out what sz. med will work the best for him with the least side effects. I wish you and your family the best of luck
    and May God Bless All of You!

    Sue

  5. #5
    Distinguished Community Member Earth Mother 2 Angels's Avatar
    Join Date
    Oct 2006
    Posts
    3,040
    Blog Entries
    1

    Default

    ((((((Donna & Nick & Family))))))

    Tegretol isn't one of the AED's we've used, so I can't respond to your question about it specifically. But I do know that many AED's can cause increased and changed seizure activity, when the drug level is toxic.

    I'm really glad that you are seeing a top epilepsy specialist, and I will pray for insight into the best treatment for Nick to control his seizure activity. I can imagine that you are worried and frustrated right now, so I'm sending you extra positive, strengthening energy too.

    We have the Drug Info link at the top of the page on CN now, so I'll take a look at Tegretol to see if there is anything insightful there. You might want to check it out too.

    Thinking of you, and hoping that you are able to get some rest here and there.

    Prayers are with you ~

    Love & Light,

    Rose

  6. #6
    Distinguished Community Member Earth Mother 2 Angels's Avatar
    Join Date
    Oct 2006
    Posts
    3,040
    Blog Entries
    1

    Default

    ((((((Donna))))))

    Here's what I found for Tegretol on our Drug Info link:

    Symptoms of overdose may include:

    unconsciousness

    seizures

    restlessness

    muscle twitching

    abnormal movements

    shaking of a part of your body that you cannot control

    unsteadiness

    drowsiness

    dizziness

    blurred vision

    irregular or slowed breathing

    rapid or pounding heartbeat

    nausea

    vomiting

    difficulty urinating

    It also interacts with LOTS of other drugs. The list is pretty long.

    Hope this is helpful to you.

    Love & Light,

    Rose

  7. #7
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    Australia
    Posts
    131

    Default

    Dear Donna.

    Very sorry to hear about the seizures.

    Seizure meds can certainly cause an increase in seizures if the balance is not right.

    Grat that you see a specialist very soon.

    Hopefully he will be able to assist with medication balance.

    With all our love of course.

    Paul, Alison and Grant the champ.
    Grant's story in pictures and music. A must see :)
    http://www.youtube.com/watch?v=fiZGlwj6VCQ
    Seeya there :)

  8. #8
    Distinguished Community Member andromeda31's Avatar
    Join Date
    Oct 2006
    Location
    Wisconsin!
    Posts
    664

    Default

    Hi Donna!

    I put this on your fb post too...could it be a different manufacturer of the medicines with having moved back home. Maybe something subtly different causing problems in his body?

    Lisa O.
    Lisa O: mom to Caitlin (14-CP, VA shunt, seizures), Brandon (12), Tyler (10), Logan (7)...my babies are all getting so old!!

  9. #9

    Exclamation

    Donna, I just saw this, and I'm stunned. 81??!! When mine was high in college, it was found to be 13!!!!!!! As for his szs, I don't doubt they're from toxicity. Poor kid...you both have my sympathies!!!!




    LIZARD :(
    LIZ in Li'l Rhody; hydrocephalus dx'ed at 3 weeks old. No shunt surgery in 32 years! Epilepsy well-controlled and autoimmune issues being worked on. Mom to Caren, 21, successful ablation 4/18/07 for WPW; and Andrew, 18 (autism dx'ed at 2 1/2, 13 mm ACM dx'ed at 5 1/2, no surgery, doing awesome!!) Wife of 22 years to Don...and friend to Gina. RIP. 9/5/66-10/22/07 :(

    http://s.excoboard.com/Livingwithhyd..._Gina_Libonate
    http://health.groups.yahoo.com/group/autism-chiari/

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.